# SDR 97ZZZX685

- Difficulty date: January 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4108P
- Make and model: Piper PA-31-350
- Aircraft serial: 318352014
- Engine: Lyc LTIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: 103825881
- Condition: Cracked
- Location: Lt Mag
- Part time: 299 hours
- Component: 1068291018
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED LEFT HAND MAGNETO FAILED.  REMOVED MAG, FOUND BOTH LEFT HAND S/N A-145-9506 AND RIGHT HAND S/N M-145-9505 IGNITION COILS P/N 10-382588-1 CRACKED.  CRACKS ORIGINATE ON BOTH COILS AT IRON CORE AND EXTEND OUTWARD.  ON LEFT HAND COIL, CRACK ALSO PRESENT AT SURFACE FACING ROTATING MAGNET.  SUBMITTED MAGNETO TO MFG FOR EVALUATION FOR POSSIBLE DEFECTS IN COILS PRODUCED DURING THIS PERIOD OF TIME.
